OpenstarTs >
EUT-Periodici >
Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics >
Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.31 (1999) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4321

Title: A note on Sylvester's problem for random polytopes in a convex body
Authors: Campi, Stefano
Colesanti, Andrea
Gronchi, Paolo
Issue Date: 1999
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Citation: S. Campi, A. Colesanti and P. Gronchi, "A note on Sylvester's problem for random polytopes in a convex body", in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 31 (1999), pp. 79-94.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
31 (1999)
Abstract: For any d-dimensional convex body K of unit volume, d$\geq$2, let M$_{r}$(K; n), r $\geq$ l, n$\geq$ d+ l, be the r-th order moment of the volume of the convex hull of n random points from K. The paper deals with the problem of determining maximizers of M$_{r}$ ( K; n) in the class of all d-dimensional convex bodies of unit volume. A method for selecting possible solutions, which is based on special continuous movements of convex bodies, is presented. The results obtained by this method support the conjecture that, for every r and n, the only maximizers of M$_{r}$(K; n) are simplices.
URI: http://hdl.handle.net/10077/4321
ISSN: 0049-4704
MS Classification: 60D05
52A40
Appears in Collections:Rendiconti dell‘ Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.31 (1999)

Files in This Item:

File Description SizeFormat
CampiColesantiGronchiRendMat31.pdf231.53 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.